Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Survived with fourth stage lymphoma. Having pain. MRI showing cervical and lumbar stenosis. Suggest the treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1769 Questions
Question
forgot to mention have just survived fourth stage lymphoma left me in a lot of pain

Posted Wed, 14 Aug 2013 in Cancer
 
 
Answered by Dr. Chakravarthy Mazumdar 1 hour later
Hi,


I salute you for battling lymphoma and that proves your determination towards positive life.

Did you miss some part of query here? Are you looking something specific to pain?

You can still lead a pain free life even after therapy against fourth stage lymphoma. Now a days there are many options. pain management are to relieve pain, improve function and bring back a good quality of life. You should contact a Pain and Palliative care Specialist referred by your Oncologist. There are some medications that help depending on the nature of pain and the severity of the pain.

Let me know if you have some specific queries related to pain during cancer therapy.
Above answer was peer-reviewed by
 
Follow-up: Survived with fourth stage lymphoma. Having pain. MRI showing cervical and lumbar stenosis. Suggest the treatment? 4 hours later
also forgot to mention on mri I have cervical and lumbar stenosis
 
 
Answered by Dr. Chakravarthy Mazumdar 13 hours later
Hi,

Cervical and lumbar stenosis can give you problems like pain in the neck, passing into the shoulders. Pain on the lower back and passing into the back of thigh. This pain can be managed with physiotherapy and some simple medications. Depending on the tolerance the medications can be gradually increased to a larger dose and into opioid as well.

If the quality of life is affected then you have the last option as surgery. However the lifestyle modifications should continue as necessary.

I am not sure where is the pain yet. Could you please tell the location, nature of the pain and severity of the pain. If you can detail what increases the pain and reduces it that is even helpful.

Waiting your reply.
Above answer was peer-reviewed by
 
Follow-up: Survived with fourth stage lymphoma. Having pain. MRI showing cervical and lumbar stenosis. Suggest the treatment? 2 days later
I take motrin 800mg TID it's the spasms that bother me daily. Sorry forgot the rest of the answer most of my pain is cervical and thoracic increases with bending looking down and holding my grandson. Gardening is the worst.
 
 
Answered by Dr. Chakravarthy Mazumdar 1 hour later
Hi,

Motrin should not be a good drug for long term use that too at a high dose of 800mg. You may develop severe gastritis and kidney toxicity. You need to shift to other pain relievers discussing with your doctor so that you do not develop tolerance.

I suggest a combination of Tricyclic antidepressants and Tramadol. I suggest calcium supplementation and Vit D supplements if necessary. Your therapy would be complete with a combination of physiotherapy, pain relievers and follow up with the doctors. This should definitely improve in the quality of life.

You need to be very careful during your regular daily activities. Do not bend at the back, instead bend at the knees with back straight. Pick the items closer to the body with one leg in front of the other. This will reduce the stress or weight bearing on the smaller muscles and thus chances of pain. The muscles of the back are very small and cannot bear weight and go to spasm. Let someone put your grandson at the height of your shoulders and you can carry from there. Avoid lifting from the ground.

You also need a constant review of the Xray-Cervical and lumbar spine with the treating doctor to check for early changes. Osteoporosis is a risk.

I am available for any other queries while you improve your standard of living.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor